Alert archive / Iowa / Snow Advisories in 2007
Snow Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this snow advisory at Nov 21, 2007, 7:18 AM CST for Allamakee County, Clayton County, Fayette County, Iowa; Crawford County, Grant County, Richland County, Wisconsin. It took effect at Nov 21, 2007, 10:07 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2007, 7:18 AM CST (13:18 UTC)
- In effect from
- Nov 21, 2007, 10:07 AM CST
- Expired
- Nov 21, 2007, 8:40 PM CST
- In force
- 11 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Clayton County, IA, Fayette County, IA, Crawford County, WI, Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 83 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 211318 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 718 AM CST WED NOV 21 2007 ...SNOW TO DEVELOP BY THIS AFTERNOON... .A RIPPLE OF LOW PRESSURE MOVING ALONG AN ADVANCING COLD FRONT OVER THE OHIO VALLEY WILL CAUSE LIGHT SNOW TO DEVELOP OVER IOWA INTO SOUTHERN WISCONSIN THIS AFTERNOON...LASTING INTO THE EARLY EVENING HOURS. SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL RANGE FROM 3 TO 5 INCHES...WITH SOUTHERN PORTIONS OF THE COUNTY STANDING THE CHANCE FOR SEEING THE HEAVIEST SNOWS. WITH THIS BEING THE BUSIEST TRAVEL DAY OF THE YEAR WITH THE UPCOMING THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL PLANS IF NEED BE. THE EXPECTED TRACK OF THIS STORM HAS SHIFTED NORTH OVER THE PAST 24 HOURS...AND IT REMAINS POSSIBLE THAT A FURTHER EXPANSION OF THIS SNOW ADVISORY MAY BE NEEDED FOR AREAS ALONG A LINE FROM WEST UNION TO HILLSBORO. THE BRUNT OF SNOWFALL WILL OCCUR BETWEEN NOON AND 9 PM. WIZ061-212130- /O.NEW.KARX.SN.Y.0007.071121T1800Z-071122T0600Z/ GRANT- INCLUDING THE CITY OF...PLATTEVILLE 718 AM CST WED NOV 21 2007 ...SNOW ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. SNOW WILL INCREASE IN INTENSITY AND COVERAGE ACROSS GRANT COUNTY BY EARLY AFTERNOON. SNOWFALL ACCUMULATIONS ACROSS THE COUNTY WILL RANGE FROM 3 TO 5 INCHES. EXPECT THE BRUNT OF THE SNOWFALL TO OCCUR FROM NOON INTO THE EARLY EVENING HOURS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ BINAU WEATHER.GOV/LACROSSE
5 follow-up statements
000 WWUS43 KARX 211607 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1007 AM CST WED NOV 21 2007 ...SNOW TO OVERSPREAD THE AREA THIS AFTERNOON... .SURFACE LOW PRESSURE ORGANIZING OVER MISSOURI LATE THIS MORNING WILL MOVE NORTHEAST INTO INDIANA THROUGH THIS EVENING. A SNOW SHIELD TO THE NORTH AND NORTHWEST OF THIS LOW WILL SPREAD ACROSS IOWA INTO SOUTHERN WISCONSIN BY THIS AFTERNOON AND LAST INTO THIS EVENING. SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL RANGE FROM 3 TO 5 INCHES...WITH 2 TO 3 INCHES POSSIBLE NORTH OF GRANT COUNTY FROM RICHLAND CENTER WISCONSIN THROUGH HARPERS FERRY AND WEST UNION IOWA. THE BRUNT OF THE SNOWFALL WILL OCCUR FROM NOON THROUGH 9 PM THIS EVENING. WITH THIS BEING ONE OF THE BUSIEST TRAVEL DAYS OF THE YEAR WITH THE UPCOMING THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL PLANS IF NEED BE. IAZ011-029-030-WIZ054-055-220015- /O.EXA.KARX.SN.Y.0007.071121T1800Z-071122T0600Z/ ALLAMAKEE-FAYETTE-CLAYTON-CRAWFORD-RICHLAND- INCLUDING THE CITIES OF...WAUKON...OELWEIN...PRAIRIE DU CHIEN... RICHLAND CENTER 1007 AM CST WED NOV 21 2007 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL OVERSPREAD AND INCREASE IN INTENSITY AND COVERAGE ACROSS THE ADVISED AREA BY EARLY AFTERNOON. SNOWFALL ACCUMULATIONS ACROSS THE AREA WILL RANGE FROM 2 TO 3 INCHES. EXPECT THE BRUNT OF THE SNOWFALL TO OCCUR FROM NOON INTO THE MID EVENING HOURS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ061-220015- /O.CON.KARX.SN.Y.0007.071121T1800Z-071122T0600Z/ GRANT- INCLUDING THE CITY OF...PLATTEVILLE 1007 AM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL INCREASE IN INTENSITY AND COVERAGE ACROSS GRANT COUNTY BY EARLY AFTERNOON. SNOWFALL ACCUMULATIONS ACROSS THE COUNTY WILL RANGE FROM 3 TO 5 INCHES. EXPECT THE BRUNT OF THE SNOWFALL TO OCCUR FROM NOON INTO THE MID EVENING HOURS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DAS WEATHER.GOV/LACROSSE
000 WWUS43 KARX 212111 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 311 PM CST WED NOV 21 2007 ...SNOW WILL CONTINUE OVER THE AREA THROUGH THIS EVENING... .SURFACE LOW PRESSURE OVER SOUTHERN ILLINOIS LATE THIS AFTERNOON WILL MOVE INTO WESTERN OHIO BY LATE THIS EVENING. A SNOW SHIELD TO THE NORTH AND NORTHWEST OF THIS LOW WILL CONTINUE TO SPREAD ACROSS IOWA INTO SOUTHERN WISCONSIN INTO THIS EVENING. SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL RANGE FROM 2 TO LOCALLY 5 INCHES...WITH 2 TO 3 INCHES POSSIBLE NORTH OF GRANT COUNTY...FROM RICHLAND CENTER WISCONSIN THROUGH ELKADER IOWA. THE SNOW WILL TAPER OFF AROUND 9 PM THIS EVENING. WITH THIS BEING ONE OF THE BUSIEST TRAVEL TIMES OF THE YEAR WITH THE UPCOMING THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL PLANS IF NEED BE. IAZ011-029-212215- /O.CAN.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/ ALLAMAKEE-FAYETTE- INCLUDING THE CITIES OF...WAUKON...OELWEIN 311 PM CST WED NOV 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. THE HEAVIER SNOW THREAT HAS SHIFTED SOUTHEAST OF THE AREA. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. $$ WEATHER.GOV/LACROSSE IAZ030-WIZ054-055-061-220515- /O.CON.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 311 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE ADVISED AREA INTO THIS EVENING. SNOWFALL ACCUMULATIONS ACROSS THE AREA WILL RANGE FROM 2 TO LOCALLY 5 INCHES. THE SNOW TO TAPER OFF AROUND 9 PM THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DAS WEATHER.GOV/LACROSSE
000 WWUS43 KARX 212315 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 515 PM CST WED NOV 21 2007 ...SNOW WILL CONTINUE OVER THE AREA THROUGH THIS EVENING... .SURFACE LOW PRESSURE OVER SOUTHERN INDIANA EARLY THIS EVENING WILL MOVE INTO WESTERN OHIO BY LATE THIS EVENING. A SNOW SHIELD TO THE NORTH AND NORTHWEST OF THIS LOW WILL CONTINUE TO SPREAD ACROSS EASTERN IOWA INTO SOUTHERN WISCONSIN THIS EVENING. SNOWFALL ACCUMULATIONS ACROSS GRANT COUNTY WILL RANGE FROM 2 TO LOCALLY 5 INCHES...WITH 2 TO 3 INCHES POSSIBLE NORTH OF GRANT COUNTY...FROM RICHLAND CENTER WISCONSIN THROUGH ELKADER IOWA. THE SNOW WILL TAPER OFF AROUND 9 PM THIS EVENING. WITH THIS BEING ONE OF THE BUSIEST TRAVEL TIMES OF THE YEAR WITH THE UPCOMING THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL PLANS IF NEED BE. IAZ030-WIZ054-055-061-220600- /O.CON.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 515 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. SNOW WILL CONTINUE TO SPREAD NORTHEAST ACROSS THE ADVISED AREA THIS EVENING. HEAVIER SNOWFALL THROUGH 7 PM SHOULD OCCUR ALONG AND SOUTH OF A LINE FROM STRAWBERRY POINT IOWA...TO RICHLAND CENTER WISCONSIN. SNOWFALL ACCUMULATIONS ACROSS THE AREA WILL RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO 5 INCHES ACROSS GRANT COUNTY WISCONSIN. THE SNOW SHOULD TAPER OFF BY 9 PM THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 220115 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 715 PM CST WED NOV 21 2007 ...SNOW WINDING DOWN OVER THE AREA THIS EVENING... .SURFACE LOW PRESSURE WILL MOVE INTO WESTERN OHIO BY LATE THIS EVENING. AS IT DOES...IT WILL TAKE THE HEAVIEST SNOW WITH IT. ADDITIONAL ACCUMULATIONS OF SNOW SHOULD BE LESS THAN AN INCH THIS EVENING...ALTHOUGH PATCHY FREEZING DRIZZLE COULD OCCUR. WITH THIS BEING ONE OF THE BUSIEST TRAVEL TIMES OF THE YEAR WITH THE UPCOMING THANKSGIVING HOLIDAY...MOTORISTS ARE URGED TO STAY ABREAST OF THE LATEST WEATHER FORECAST AND STATEMENTS...AND PREPARE ALTERNATE TRAVEL PLANS IF NEED BE. IAZ030-WIZ054-055-061-220600- /O.CON.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 715 PM CST WED NOV 21 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. LIGHT SNOW WILL CONTINUE THIS EVENING...WITH ADDITIONAL ACCUMULATIONS OF LESS THAN AN INCH. IN ADDITION...PATCHY FREEZING DRIZZLE COULD OCCUR. TOTAL SNOWFALL ACCUMULATIONS ACROSS THE AREA WILL RANGE FROM 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS OF UP TO 5 INCHES ACROSS GRANT COUNTY WISCONSIN. THE SNOW SHOULD TAPER OFF BY 9 PM THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WEATHER.GOV/LACROSSE THOMPSON
000 WWUS43 KARX 220240 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 840 PM CST WED NOV 21 2007 ...MOST OF ACCUMULATING SNOW HAS ENDED... .AS LOW PRESSURE CONTINUES MOVING EASTWARD INTO THE OHIO VALLEY...MOST OF THE ACCUMULATING SNOW HAS ENDED. ANY ADDITIONAL SNOWFALL TONIGHT SHOULD BE LESS THAN AN INCH. IAZ030-WIZ054-055-061-220345- /O.CAN.KARX.SN.Y.0007.000000T0000Z-071122T0600Z/ CLAYTON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 840 PM CST WED NOV 21 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE SNOW ADVISORY. ADDITIONAL SNOWFALL TONIGHT IS EXPECTED TO BE LESS THAN AN INCH. EVEN SO...THERE COULD BE PATCHY FREEZING DRIZZLE THIS EVENING. WITH TEMPERATURES AT OR BELOW THE FREEZING MARK...BE ALERT FOR SLIPPERY TRAVELING CONDITIONS...ESPECIALLY ON BRIDGES. $$ WEATHER.GOV/LACROSSE THOMPSON
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this snow advisory went out at Nov 21, 2:25 AM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Nov 21, 2:25 AM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 225 AM CST WED NOV 21 2007 .SHORT TERM...TODAY THROUGH FRIDAY FORECAST CONCERNS FOCUS ON THE SNOW CHANCES LATER TODAY AND TONIGHT. 500 MB TROUGH AXIS WILL SWING ACROSS THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT...EXITING ACROSS THE EASTERN GREAT LAKES ON THANKSGIVING DAY. A COUPLE PACKETS OF SHORTWAVE ENERGY WILL MOVE WITH THE TROUGH. ONE WILL SPIN ACROSS NORTHERN SECTIONS OF THE REGION TODAY...WHILE THE OTHER WILL MOVE OUT OF THE CENTRAL PLAINS EAST INTO THE EASTERN GREAT LAKES BY 12Z THU. THE NORTHERN FEATURE IS THE WEAKER OF THE TWO...WITH ONLY SOME UPPER LEVEL QG CONVERGENCE AND NOT MUCH THERMODYNAMIC SUPPORT. ITS CAPABLE OF PRODUCING SOME FLURRIES/A FEW LIGHT SNOW SHOWERS...WHICH LATEST OBSERVATIONS ACROSS FAR NORTHERN MN POINT OUT. HOWEVER...THIS SHORTWAVE LOOKS TO STAY NORTH...SO DON/T EXPECT IT TO AFFECT THE LOCAL FORECAST AREA. THE SOUTHERN SHORTWAVE IS STRONGER...AND WILL WORK WITH A SLOW MOVING FRONTAL BOUNDARY...SLATED TO EXTEND FROM NY INTO THE MID MISSISSIPPI RIVER VALLEY BY 00Z TONIGHT. PRETTY GOOD QG CONVERGENCE IN THE 700:300 MB LAYERS WITH THE SHORTWAVE...ALONG WITH FAVORABLE ISENTROPIC UPGLIDE NORTH OF THE SFC FRONT...IN THE 290:300 K LAYERS. THE BEST 2-D FRONTOGENETIC LIFT IS LOCATED ALONG AND JUST NORTH OF THE FRONT...FROM MO INTO MICH. HOWEVER...BOTH THE NAM AND GFS PLACE A BAND OF FRONTOGENETIC FORCING AT 600 MB ACROSS THE FORECAST AREA. A NORTHWEST TO SOUTHEAST RUNNING TIME/HEIGHT X-SECTION SHOWS AN INCREASE IN THE DEPTH OF THE MOISTURE ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. SO...WHILE THE BETTER FORCING AND MORE FAVORABLE MOISTURE WILL LIE FARTHER SOUTHEAST...CLOSER TO THE FRONT...THERE ARE ENOUGH INDICATORS TO POINT TO PCPN CHANCES FOR THE SOUTHEAST 1/3RD OF THE FORECAST AREA. LATEST SREF QPF TRENDS SUPPORT THIS. LOW LEVEL TEMPERATURES PROFILES PER THE FORECAST SOUNDINGS WOULD KEEP THE PCPN TYPE AS SNOW. THERE COULD BE SOME SNOW ACCUMULATION ACROSS THE FAR SOUTH...WITH AN INCH OR TWO NOT OUT OF THE QUESTION SOUTHEAST OF AN ELKADER TO BOSCOBEL LINE. FOR THE THANKSGIVING HOLIDAY...SUBSIDENCE ON THE BACKSIDE OF THE DEPARTING TROUGH...ALONG WITH APPRECIABLE DRYING PER THE X-SECTIONS AND RH FIELDS...SHOULD LEAD TO A PARTLY TO MOSTLY SUNNY DAY FOR MUCH OF THE LOCAL AREA. SOME LINGERING MOISTURE ACROSS EASTERN SECTIONS COULD LINGER CLOUDS FOR THE FIRST PART OF THE DAY...BEFORE CLEARING IN THE AFTERNOON. ON FRIDAY/FRI NIGHT...SOME WEAK...ELONGATED SHORTWAVE ENERGY IS EXPECTED TO SLIDE DOWN THE NORTHWEST FLOW AND ACROSS THE REGION. SOME 300:500 MB QG CONVERGENCE SLATED TO COME WITH THIS FEATURE...WITH WEAK ISENTROPIC LIFT ACROSS THE NORTHERN GREAT LAKES ON THE 285:300 K SFCS. THE SYSTEM WILL BRING ITS OWN SATURATION WITH IT...DEEPEST ACROSS NORTHERN MN/WI. NOT AN OVERLY DYNAMIC SHORTWAVE...BUT ENOUGH TO PRODUCE SOME LIGHT SNOW OR FLURRY CHANCES ACROSS NORTHERN PARTS OF THE REGION. LOCALLY...THE FORECAST AREA SHOULD MISS OUT ON THESE CHANCES. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY MEDIUM RANGE MODELS IN BETTER AGREEMENT THIS GO AROUND WITH A CLOSED 500 MB LOW PROGGED TO DEVELOP ACROSS THE DESERT SOUTHWEST FOR THE START OF THE WEEKEND. BOTH THE GFS AND EC NOW TAKE THIS FEATURE ACROSS TX...AND THEN NORTHEAST THROUGH THE OH RIVER VALLEY SUN NIGHT/MON. THIS IS A SHIFT FOR THE EC...WHICH BROUGHT THIS FEATURE ACROSS THE LOCAL AREA IN PREVIOUS RUNS. THIS CURRENT TRACK...WHICH MATCHES FAIRLY WELL WITH THE ENSEMBLE MEAN...WOULD KEEP THE NORTHERN EXTENT OF THE PCPN WITH THE SYSTEM JUST SOUTHEAST OF THE FORECAST AREA. A SFC HIGH THEN LOOKS TO BUILD IN FOR TUESDAY. OVERALL...THE HOLIDAY WEEKEND LOOKS FAIRLY QUIET...WITH TEMPERATURES RIGHT AROUND THE SEASONABLE NORMALS. && .AVIATION... MAIN FOCUS FOR AVIATION WILL BE MVFR CEILINGS IN COLD ADVECTION REGIME NORTH OF LOWER GREAT LAKES LOW PRESSURE. DO EXPECT THAT LARGE EXPANSE OF MVFR CEILINGS OVER CNTL/NRN MN THIS MORNING TO SAG SOUTH AS SHORTWAVE OVER NRN MN DROPS SOUTH. MAY DELAY THE ARRIVAL A BIT AT LSE/RST DUE TO LOW LEVEL TRAJECTORIES A LITTLE EAST OF NORTH THROUGH THE MORNING HOURS...WHICH IS A DRIER AIRMASS SOURCE INITIALLY. RADAR WILL LIKELY SHOW PLENTY OF ELEVATED RETURNS TODAY AS WEATHER SYSTEM OVER THE ROCKIES DEVELOPS EAST THROUGH THE MID-MISSISSIPPI RIVER VALLEY. MUCH OF THIS SHOULD EVAPORATE BEFORE REACHING THE GROUND IN KLSE/KRST AREAS IN THE AFTERNOON/EVENING...THOUGH A FEW FLURRIES OR PATCHES OF VERY LIGHT SNOW WILL CERTAINLY BE POSSIBLE. NOT EXPECTING ANY IMPACT TO AVIATION HOWEVER. SURFACE WINDS TO REMAIN NORTHERLY IN 9-12KT RANGE FOR MUCH OF THE PERIOD. BINAU && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RIECK
Hazardous weather outlook, Nov 21, 7:18 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 718 AM CST WED NOV 21 2007 IAZ008>010-018-019-MNZ096-WIZ041>044-221100- ADAMS-CHICKASAW-FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL- MONROE-WINNESHIEK- 718 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SHIFT NORTHWARD IN THE TRACK OF LOW PRESSURE MOVING THROUGH THE OHIO VALLEY THROUGH TONIGHT MAY ALLOW SOME LIGHT SNOW TO WORK AS FAR NORTH AS A CHARLES CITY TO LA CROSSE TO SPARTA LINE THIS AFTERNOON AND EVENING. IF SNOW DEVELOPS THIS FAR NORTH...ANY ACCUMULATIONS WOULD BE LIGHT...LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ011-029-030-WIZ053>055-061-221100- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON- 718 AM CST WED NOV 21 2007 ...SNOW ADVISORY FROM NOON UNTIL MIDNIGHT FOR GRANT COUNTY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SHIFT NORTHWARD IN THE TRACK OF LOW PRESSURE MOVING THROUGH THE OHIO VALLEY WILL ALLOW FOR A MUCH GREATER CHANCE OF ACCUMULATING SNOW FOR THE AREA THIS AFTERNOON AND EVENING. IT NOW APPEARS AREAS ALONG AND SOUTH OF AN ELKADER TO BOSCOBEL LINE COULD SEE SNOW ACCUMULATIONS IN THE 2 TO 5 INCH RANGE...WITH UP TO 1 INCH NORTH OF THIS LINE. RECENT TRENDS HAVE SUGGESTED THAT SNOWFALL MAY HAVE A HIGHER COVERAGE OVER THE AREA...AND IF THIS COMES TO PASS...THE SNOW ADVISORY IN EFFECT FOR GRANT COUNTY MAY NEED TO BE EXPANDED TO INCLUDE AREAS FROM WEST UNION TO HILLSBORO. THE MAIN SNOWFALL SHOULD OCCUR FROM EARLY AFTERNOON INTO THE MIDDLE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MNZ079-086>088-094-095-WIZ017-029-032>034-221100- BUFFALO-CLARK-DODGE-FILLMORE-JACKSON-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-WABASHA-WINONA- 718 AM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA AND CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
Nearby
Snow Advisories in Iowa, 2007Snow Advisories in Wisconsin, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.